Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 1, 2012, 8:56 PM CST for Bienville Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 8:56 PM CST (02:56 UTC)
- Expired
- Feb 1, 2012, 9:30 PM CST
- In force
- 34 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Bienville Parish, LA
The radar
The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
752 WUUS54 KSHV 020256 SVRSHV LAC013-020330- /O.NEW.KSHV.SV.W.0023.120202T0256Z-120202T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 856 PM CST WED FEB 1 2012 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BIENVILLE PARISH IN NORTHWEST LOUISIANA... * UNTIL 930 PM CST * AT 851 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR LUCKY...OR 18 MILES WEST OF JONESBORO...AND MOVING EAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FRIENDSHIP... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3231 9278 3214 9282 3218 9307 3230 9304 TIME...MOT...LOC 0256Z 282DEG 9KT 3224 9300 $$ 24
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 1, 5:20 PM CST, 3 hours 36 minutes earlier.
Area forecast discussion, Feb 1, 5:20 PM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 520 PM CST WED FEB 1 2012 .UPDATE... QUICK ZONE UPDATE JUST SENT TO CANCEL SVR THUNDERSTORM WATCH 20 FOR THE REST OF NRN LA AND SW AR. THE PARENT SHORTWAVE THAT HAS DRIVEN THE CONVECTION TODAY HAS MOVED INTO THE MID-SOUTH/MID MS VALLEY...WITH CONSIDERABLE DRY SLOTTING NOTED ON THE WATER VAPOR LOOP BENEATH IT ACROSS MUCH OF THE REGION AND FARTHER W INTO TX. NOT EXPECTING MUCH WITH THE LAST OF THE ISOLATED SHRA OVER NCNTRL LA...AS THIS AREA IS BECOMING MORE REMOVED FROM THE LARGE SCALE ASCENT...DESPITE AMPLE SFC BASED CAPES OF 1000-1400 J/KG...PER THE 22Z LAPS. DID SCALE BACK POPS SLIGHTLY ACROSS THE REGION...MAINTAINING CHANCE POPS FOR THE ERN SECTIONS OF NCNTRL LA. NO OTHER CHANGES WERE NEEDED ATTM. 15 && .PREV DISCUSSION... /ISSUED 408 PM CST WED FEB 1 2012/ DISCUSSION... THIS AFTERNOON THE UPPER TROUGH AND DISTURBANCES SPREADING ACROSS THE NEARLY STATIONARY FRONTAL BOUNDARY OVER NORTHERN SECTIONS OF THE FOUR STATE REGION...DID PRODUCE THE SHOWERS AND STRONG TO SEVERE THUNDERSTORMS AS EXPECTED. THE OUTFLOW FROM THE STORMS ALONG WITH THE PASSAGE OF THE UPPER SYSTEM SHOULD MOVE THE FRONT SOUTH WHERE IT WILL REMAIN OVER THE REGION NEAR THE INTERSTATE CORRIDOR INTO THE DAY THURSDAY. SURFACE HIGH PRESSURE WILL BE SHIFTING EAST FROM THE CENTRAL SECTIONS OF THE COUNTRY INTO THE EAST SENDING THE EASTERN END OF THE FRONT INTO THE SOUTHEAST STATES WITH BRIEF RIDGING ALOFT OVER THE FOUR STATE REGION INTO THE CENTRAL PARTS OF THE COUNTRY. OUT TO THE WEST A DEEPENING TROUGH ACROSS THE WESTERN STATES AND SURFACE LOW PRESSURE OVER THE SOUTHERN ROCKIES WILL START LIFTING THE WESTERN END OF THE BOUNDARY NORTH AS A WARM FRONT ON THURSDAY. THE UPPER TROUGH WILL BE CLOSING OFF AS A CLOSED LOW PROVIDING A SOUTHWEST FLOW ALOFT. RAIN AND THUNDERSTORMS WILL BE LIFTING BACK ACROSS THE FOUR STATE REGION WITH THE WARM FRONT THURSDAY NIGHT AND FRIDAY...THEN IN THE WARM SECTOR BETWEEN THE APPROACH OF A COLD FRONT TRAILING SOUTH FROM THE ATTENDANT LOW MOVING ACROSS THE SOUTHERN PLAINS INTO TEXAS. RAIN AND THUNDERSTORMS WILL BE TAPERING OFF ON FRIDAY NIGHT INTO SATURDAY AS THE FRONT MOVES EAST AND OUT OF THE AREA. SURFACE HIGH PRESSURE WILL BE BUILDING SOUTH AND KEEPING ANY RAIN CHANCES TO THE SOUTHERN HALF OF THE REGION THROUGH THE WEEKEND AND START OF THE WORK WEEK. HIGH PRESSURE SHOULD KEEP RAIN SOUTH OF THE AREA FOR MID PART OF NEXT WEEK. /06/ AVIATION... CIGS HAVE CONTINUED TO IMPROVE THIS AFTN WITH CONDITIONS BEING LOW VFR CIGS WITH TEMPO MVFR CIGS. VERY STEEP LAPSE RATES NEAR FRONTAL BOUNDARY...NEAR THE I-30 CORRIDOR...WHERE ISOLD TSTMS HAVE BEEN RAPIDLY DEVELOPING...WITH HAIL LIKELY THREAT WITH ANY DEEP CONVECTION. CONDITIONS SHOULD BE RIPE FOR DENSE FOG REDEVELOPMENT SHORTLY AFTER 0Z ACROSS MUCH OF THE AREA TONIGHT...ESPECIALLY NEAR FRONTAL BOUNDARY AND/OR ACROSS RAIN WETTED AREAS. THIS FRONT WILL SAG SOUTH TO NEAR...OR JUST SOUTH OF...THE I-20 CORRIDOR TONIGHT. WINDS GENERALLY SOUTHERLY SOUTH OF FRONT...EASTERLY NORTH OF FRONT...BUT SHOULD REMAIN BELOW 10 KTS FOR MOST PART THRU THE FCST PERIOD...AT LEAST OUTSIDE OF ANY PSBL TSTMS. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 58 73 62 73 58 / 20 20 70 90 80 MLU 58 72 61 76 59 / 30 20 70 90 80 DEQ 50 68 58 69 50 / 20 20 50 80 70 TXK 56 68 59 71 54 / 20 20 70 90 80 ELD 57 70 57 73 58 / 20 20 70 90 80 TYR 54 73 62 72 51 / 20 20 50 80 80 GGG 52 72 62 72 53 / 20 20 50 80 80 LFK 57 77 63 75 59 / 20 30 50 80 80 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Feb 1, 12:10 PM CST, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1210 PM CST WED FEB 1 2012 ARZ050-051-059>061-070>073-LAZ001>006-012-OKZ077-TXZ096-097-108>112- 124>126-136>138-150-151-021200- BIENVILLE-BOSSIER-BOWIE-CADDO-CAMP-CASS-CLAIBORNE-COLUMBIA-FRANKLIN- GREGG-HARRISON-HEMPSTEAD-HOWARD-LAFAYETTE-LINCOLN-LITTLE RIVER- MARION-MCCURTAIN-MILLER-MORRIS-NEVADA-PANOLA-RED RIVER TX-RUSK- SEVIER-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-WEBSTER-WOOD- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTH CENTRAL AND NORTHWEST LOUISIANA... SOUTHEAST OKLAHOMA AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED STRONG THUNDERSTORMS...SOME OF WHICH COULD CONTAIN LARGE HAIL...WILL BE POSSIBLE ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA. THIS WOULD INCLUDE SOUTHEAST OKLAHOMA AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS. SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED OVER SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND SHOULD INCREASE IN AREAL COVERAGE AND INTENSITY AS THE UPPER LEVEL TROUGH SHIFTS EAST INTO THE AREA. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE MIDDLE RED RIVER VALLEY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. HAIL WOULD BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS THAT DEVELOP. THE ISOLATED NATURE OF THE EXPECTED CONVECTION WOULD LIKELY WARRANT A SEVERE THUNDERSTORM WATCH AND THE NECESSITY OF ACTIVATING SPOTTERS...EMERGENCY MANAGEMENT...AND HAM RADIO OPERATORS. LAZ010-011-013-014-017>022-TXZ149-152-153-165>167-021200- ANGELINA-CALDWELL-CHEROKEE-DE SOTO-GRANT-JACKSON-LA SALLE- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-WINN- 1210 PM CST WED FEB 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST LOUISIANA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF A LINE FROM JACKSONVILLE TO NEAR MONROE LOUISIANA. ANY THUNDERSTORMS THAT DEVELOP ACROSS THE REGION ARE NOT EXPECTED TO BECOME SEVERE. WITH A VERY MOIST AIRMASS IN PLACE LATE TONIGHT...PATCHY DENSE FOG IS EXPECTED TO FORM AGAIN ACROSS THE ENTIRE FOUR STATE REGION. THIS FOG COULD BECOME MORE WIDESPREAD AFTER MIDNIGHT AND WOULD LIKELY CONTINUE INTO MID THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... A MORE VIGOROUS UPPER STORM SYSTEM TROUGH IS EXPECTED TO BECOME A CUTOFF LOW ACROSS THE FOUR CORNERS REGION THURSDAY INTO THURSDAY NIGHT. DISTURBANCES MOVING INTO OUR REGION FROM THE SOUTHWEST WILL COMBINE WITH THE DEEP MOISTURE IN PLACE...TO PRODUCE WIDESPREAD SHOWERS AND THUNDERSTORMS DURING THE DAY FRIDAY...AND FRIDAY NIGHT. INSTABILITY COULD INCREASE FRIDAY INTO FRIDAY NIGHT WITH THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT... AND HAM RADIO OPERATORS WILL NOT BE REQUIRED DURING THE AFTERNOON AND EARLY EVENING. 06
In the hours before
Local storm report, Feb 1, 4:36 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
436 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 2 E MONROE 32.51N 92.05W
02/01/2012 M0.75 INCH OUACHITA LA PUBLIC
MOTORCYCLE SHOP EAST OF MONROE REPORTED PENNY-SIZED HAIL.
&&
23Local storm report, Feb 1, 4:55 PM CST, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM HAIL 3 W SMACKOVER 33.36N 92.78W
02/01/2012 M1.00 INCH UNION AR LAW ENFORCEMENT
SMACKOVER POLICE DEPARTMENT REPORTED QUARTER-SIZED HAIL
ON WEST SIDE OF THE CITY OF SMACKOVER.
&&
23Local storm report, Feb 1, 4:58 PM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
458 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 7 S LEWISVILLE 33.26N 93.58W
02/01/2012 E1.75 INCH LAFAYETTE AR BROADCAST MEDIA
BROADCAST MEDIA RECEIVED A REPORT FROM A TRAVELER IN
LAFAYETTE COUNTY THAT ENCOUNTERED GOLF BALL-SIZED
HAIL...AND COULD HAVE POSSIBLY BEEN BIGGER.
&&
23Special weather statement, Feb 1, 8:27 PM CST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
827 PM CST WED FEB 1 2012
LAZ014-020330-
OUACHITA-
827 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 930 PM CST...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
OUACHITA...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
AND WEST MONROE...
AT 827 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BROWNSVILLE-BAWCOMVILLE...OR
ABOUT 5 MILES SOUTHWEST OF WEST MONROE...MOVING EAST AT 15 MPH.
PEA TO HALF INCH DIAMETER SIZE HAIL IS EXPECTED WITH THIS STORM.
15Special weather statement, Feb 1, 8:36 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CST WED FEB 1 2012
LAZ012-013-019-020315-
BIENVILLE-JACKSON-WINN-
836 PM CST WED FEB 1 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 915 PM CST...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
JACKSON AND WINN...
IN NORTHWEST LOUISIANA...
BIENVILLE...
INCLUDING THE FOLLOWING LOCATIONS...
QUITMAN...HODGE AND JONESBORO...
AT 831 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LUCKY...OR 17 MILES WEST OF
JONESBORO...MOVING EAST AT 10 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
24Local storm report, Feb 1, 8:50 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST WED FEB 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM HAIL MONROE 32.51N 92.08W
02/01/2012 E0.50 INCH OUACHITA LA TRAINED SPOTTER
HALF INCH DIAMETER HAIL FELL AT ULM.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 4:13 AM CST | Dense Fog Advisory | SHV | Bienville, Caldwell, De Soto, Grant, Jackson, LaSalle and 4 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.